Alert archive / Florida / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 340, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 1998, 6:58 PM EDT for Baker County, Duval County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 10, 1998, 7:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Baker County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 30 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 102258 RRA SVRJAX FLC003-031-102330- BULLETIN SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BAKER COUNTY IN NORTHERN FLORIDA EXTREME WESTERN DUVAL COUNTY IN NORTHEASTERN FLORIDA * UNTIL 730 PM EDT * AT 655 PM EDT NATIONAL WEATHER DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING OFF THE SWAMP AND SLOWLY SOUTHWARD TOWARD MACCLENNY AND BALDWIN. * THESE STORMS MAY BE EXPECTED IN THE VICINITY OF MACCLENNY AND BALDWIN BY 710 PM EDT MAXVILLE BY 730 PM EDT. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SANDRIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:23 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 2:23 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 223 PM EDT MON AUG 10 1998 88D AND SAT PIX INDICATES DEVELOPING TSTMS OVER MOST ERN SECTION OF NE FL. EXPECT REDEVELOPMENT OVER ENTIRE FORECAST AREA AFTER 500 PM WITH A FEW SEVERE STORMS. WITH WEAK FLOW MOST STORMS WILL PRODUCE RAINFALL AMOUNTS IN THE 1-11/2 INCH RANGE. OTHERWISE EXPECT LITTLE CHANGE IN OVERALL PATTERN... 500H WAVE WILL ROTATE SLOWLY NORTH OF AREA WITH S/W MOVING ACROSS CWA BY END OF PERIOD. AFTERNOON AND EVENING CAPE VALUES BOTH DAYS WILL CLIMB INTO THE 3000 J/KG RANGE. PRELIM SSI BB 073/092 073/092 22525 JAX BB 072/095 072/092 22535 GNV BB 072/093 072/092 22525 JOHNSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:33 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 62 min |
| Aug 10, 3:58 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.